Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    impulsiveness
    avatar
    ttsmile posted:
    I have been diagnosed as bipolar disorder mixed. Bipolar 2 fits me very well, especially the high activity levels and lack of need of sleep, followed by a crash completely into depression. The dr diagnosed me after becoming very agitated and a little agressive on a tricyclic antidepressant. He put me on another anti-depressant--celexa, which did nothing for the depression (a little for the anxiety) but made me wound-up followed by crashing really low rather quickly. Now I am on abilify, wonderful medicine. I have no depression, thought tend to be rather impulsive and am needing sleep less. No full on mania, though. My question is, Is the implusiveness getting worse something I should be concerned about, or just learn to manage?
    Reply
     
    avatar
    snowyowl33 responded:
    Hi ttsmile

    Welcome to the board. You might want to direct this question to the Dr. on board here as he is best qualified to answer specific questions regarding medications and side effects. Just put Dr. G in the title of your post and he will get back to you shortly.

    Everyone has different reactions and side effects where the anti depressant and BP meds are concerned so it's tricky to answer this question. Is your Dr. a general Physician or a Psychiatrist?

    Board's a little slow over the Holidays, but more ppl will be around after them.

    Snowy
    People take different roads seeking fulfillment and happiness. Just because they're not on your road doesn't mean they've gotten lost. Dalai Lama
     
    avatar
    ttsmile replied to snowyowl33's response:
    I see a family practitioner. Thank-you for responding. I'll put dr G in the title. I have been feeling so great, the first time in a long time. I don't want to change meds, but I was wondering if I needed to go back to my dr sooner than planned.


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    NSAIDS and lithiumExpert
    Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
    Was this Helpful?
    74 of 98 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.